Schedule of Workshops and Evening Performances

FRIDAY SCHEDULE

4:00 p.m.

Reviving Dead Bones with Paul Irwin Armstrong (60 minutes)

This workshop will help participants breathe new life into the timeless stories of the Bible. Participants will see the process of choosing a story (Discover), seek to understand its context (Dig), consider appropriate embellishments (Develop), determine the stories primary focus (Define) and develop and outline for the story’s organization (Deliver).

Thoughts on Crafting a Good Story with Gayle Turner (60 minutes)

A primer for the new and a refresher for experienced storyteller exploring the process from vague memory of an anecdote through the create/edit/rehearsal process.

Group Coaching with Sheila Arnold (90 minutes)

Limit three people.

5:00 p.m.

Building a Better Guild with Saundra Kelley (90 minutes)

Storyteller’s are often highly creative individuals who do not take kindly to collaborating with others. This workshop not only addresses how to bring these fascinating people into a focused group, but also allows attendees the opportunity to discuss common issues. A successful guild has the potential to polish performance skills to higher levels, develop leaders with a a measure of humility and broadcast the message of storytelling far and wide. Digital material is available for virtual distribution.

Let’s Get Telling – How to Create A Safe Story Circle For Tweens, Teens And Beyond with Karen Golden (90 minutes)

In this workshop, participants will learn how to create a safe story space for even the most reluctant students (including adults) using games, prompts and listening techniques so participants can share stories about what matters to them.

6:00 p.m.

Hang Out Room – Dinner Break

7:00 – 8:00 p.m.

Olio – VASA Stage

Tom Pfifer • Valentina Ortiz • Solveig Eggerz • Deborah From • Cooper Braun

8:15 – 9:45 p.m.

Featured Tellers Olio with VASA Spotlight

Beth Ohlsson • Baba Jamal Korman • Laura Packer • Carrie Sue Ayvar • Adam Booth

10:00 – 11:00 p.m.

After Hours Story Swap

SATURDAY SCHEDULE

9:30 a.m. – 11:00 a.m.

Stepping into the Spirituality of Story with Beth Ohlsson (90 minutes)

Workshop participants will enter a story using guided imagery and journaling or drawing. The process is designed to invite participants to connect with their hearts, the Divine, and/or loved ones in a very powerful way. Participants often share that this workshop is both spiritual and healing.

What the Zoom? with Cooper Braun (90 minutes)

Since the beginning of the pandemic I have produced over 30 shows and performed in numerous others. Let’s me show you the ropes of performing on Zoom. The best ways to run an event. And the help you not trip over the many hurdles I encountered.

Group Coaching with Robin Kitson (90 minutes)

Limit three people.

11:00 a.m.

Spirit and Story with Featured Teller Baba Jamal Koran (60 minutes)

Creating Stories that project meaning beyond words

Deepening the Discussion with Laurina Bergqvist (90 minutes)

Stories well told can open deep discussions between students and their teacher, sparking thoughts that are best brought forward. In this workshop, we will write lesson plans for yourself or collaborating teachers to open a deeper discussion of the values in your stories. Almost any story you tell can be deepened for the listeners as they are given an opportunity to work with the thoughts and values they have heard and experienced. These discussions can be fit into the lesson planning for the class.

Group Coaching with Saundra Kelley (90 minutes)

Limit three people.

12:00 noon

Story Swap or Lunch

1:00 p.m.

Nurturing Our Tiniest Treasures – Early Childhood Tales & Techniques with Featured Teller Carrie Sue Ayvar (60 minutes)

As the three little pigs quickly learned, it is important to build your houses strong. The Art of Storytelling provides essential building blocks to nurture our tiniest treasures and create a solid foundation for social/emotional and educational successes. We will share tried and true, effective learning strategies and techniques to use with our youngest listeners. Leave with rhymes, stories and songs ready to use! Come ready to play!

Write It Speak It: Tips on writing a speech they’ll applaud! with Tom Pfeifer (90 minutes)

Those who deliver the strongest and most effective speeches write them and rewrite them as they rehearse. All strong and effective writing has basic elements and structure. But speechwriting, because it’s written to be delivered orally, has its differences. In this workshop, you will learn techniques to make your writing more compelling, regardless of the medium of delivery. You will also learn ways to notate vocal variety, gestures, and staging into your speech. You will leave the session with important tools that will make you a more effective and compelling speaker through the art and craft of speechwriting.

Group Coaching with Denise Mount (90 minutes)

Limit three people.

2:00 p.m.

Telling Difficult Stories with Featured Teller Laura Packer (2 hours)

When we share difficult stories, amazing things can happen–we realize we are not alone in our struggles, and we can heal. Difficult stories matter because they connect us. They are any kind of story that tackles a challenging issue and includes some kind of resolution. They can be traditional, personal, or fictional. The key to a successfully told difficult story is the teller understand the story, their relationship with it, and how to tell it so the audience isn’t worried about them. This workshop will help you identify difficult stories you may want to tell, craft them so you and the audience are safe, and find places to share them.

2:30 p.m.

Transforming your Anecdote into a Personal Story with Valentina Ortiz (90 minutes)

Find the universal value of your anecdote, find the poetic image that makes the story unique and powerful. Add a touch of intuitive visualization. Put it all together and you will have an amazing story.

Group Coaching with Louise Tucciarone (90 min)

Limit three people.

4:00 p.m.

The Dinosaur Made Me Do It with Featured Teller Adam Booth (60 minutes)

Much of my storytelling voice is built on technique borrowed from filmmaking. In this workshop, I’ll share an influential scene from the film adaptation of Jurassic Park. We’ll analyze the scene for storytelling voices and techniques. Then I will provide exercises for how several of these techniques can help us grow and enliven our own storytelling. We will put these ideas into practice by playing with sample storytelling scenes.

Group Coaching with Larry Ninas (90 minutes)

Limit 3 people.

5:00 p.m.

Hang-out Room

Themed Story Swap

6:30 p.m.

VASA Annual Meeting

7:00 – 8:00 p.m.

Olio – VASA Stage

Denise Mount • Pepper Ellis-Hagebak • Teri Lott• MJ Kang • Laurina Bergquist

8:10 p.m.

Featured Tellers Olio with VASA Spotlight

Jane Dorfman • Adam Booth • Carrie Sue Ayvar • Baba Jamal Korman • Laura Packer

SUNDAY SCHEDULE

10:00 a.m. – 12:00 noon

Sacred Story Swap

See You Next Year!